Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 307, NWS Shreveport, LA

July 30, 2003Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2003, 2:56 PM CDT for Claiborne Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2003, 2:56 PM CDT (19:56 UTC)
Expired
Jul 30, 2003, 3:30 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WUUS54 KSHV 301956
SVRSHV
LAC027-302030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUL 30 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA

* UNTIL 330 PM CDT

* AT 251 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF              
  HAYNESVILLE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER HAYNESVILLE AT 305 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 330 PM CDT.

LAT...LON 3301 9321 3284 9319 3280 9282 3299 9277

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 30, 2:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT WED JUL 30 2003

18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF
I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY.  THIS
BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA
FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS
IT SLOWLY MOVES SOUTHWARD.  ON FRIDAY LOOK FOR DRIER AIR TO INVADE
THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY.  BEST
CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA
AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST
AVAILABLE.  OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH
KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS.  MODELS ARE IN
GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM.

PRELIMS...
SHV 74/91/73/95 5522
MLU 75/90/73/93 5522
TXK 73/92/73/97 5221
TYR 74/93/74/95 5221
LFK 73/93/73/95 5532

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Jul 30, 12:00 PM CDT, 2 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUL 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON
AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING
WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:00 PM CDTFlash Flood WarningSHVCaddo105 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.